Alert archive / Arizona / Wind Advisories in 2008
Wind Advisory 24, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Jun 3, 2008, 2:06 PM MST. It took effect at Jun 4, 2008, 3:56 AM MST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2008, 2:06 PM MST (21:06 UTC)
- In effect from
- Jun 4, 2008, 3:56 AM MST
- Expired
- Jun 5, 2008, 12:00 AM MST
- In force
- 20 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 032106 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 206 PM MST TUE JUN 3 2008 AZZ020-CAZ030>033-041200- /O.NEW.KPSR.WI.Y.0024.080604T1800Z-080605T0400Z/ LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER... COTTONWOOD VISITOR CENTER...LOST HORSE-KEYS VIEW JTNP...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 206 PM MST TUE JUN 3 2008 /206 PM PDT TUE JUN 3 2008/ ...WIND ADVISORY IN EFFECT FROM 11 AM MST /11 AM PDT/ TO 9 PM MST /9 PM PDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM MST /11 AM PDT/ TO 9 PM MST /9 PM PDT/ WEDNESDAY. A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE GREAT BASIN REGION OVER THE NEXT 24 TO 48 HOURS. THIS WILL HELP TO INCREASE THE WINDS ACROSS THE AREA ON WEDNESDAY MORNING...WITH WIND GUSTS TO NEAR 45 MPH POSSIBLE FROM THE LATE MORNING INTO THE EVENING HOURS. AREAS OF REDUCED VISIBILITIES IN BLOWING DUST AND SAND ARE ALSO POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ ESTLE
4 follow-up statements
000 WWUS75 KPSR 041056 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 356 AM MST WED JUN 4 2008 AZZ021>028-042300- /O.EXB.KPSR.WI.Y.0024.080604T2200Z-080605T0400Z/ WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY- GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...BOUSE...QUARTZSITE...SALOME... LAKE PLEASANT...MORRISTOWN...NEW RIVER...TONOPAH...BUCKEYE... WICKENBURG...CAREFREE...CAVE CREEK...CHANDLER...FOUNTAIN HILLS... GILBERT...GLENDALE...MESA...PEORIA...PHOENIX...SCOTTSDALE... SUN CITY...TEMPE...GLOBE...MIAMI...SAN CARLOS...SUPERIOR... ALSO INCLUDING APACHE...BARTLETT...CANYON...HORSESHOE... ROOSEVELT...AND SAGUARO LAKES...SAN LUIS...SOMERTON...YUMA... FORTUNA FOOTHILLS...DATELAND...TACNA...WELLTON...GILA BEND... APACHE JUNCTION...CASA GRANDE...COOLIDGE...FLORENCE 356 AM MST WED JUN 4 2008 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MST THIS EVENING FOR SOUTHWEST AND SOUTH-CENTRAL ARIZONA INCLUDING THE PHOENIX METRO AREA... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MST THIS EVENING. A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT BASIN AND INTO NORTHERN ARIZONA TODAY. THIS WILL LEAD TO THE DEVELOPMENT OF VERY STRONG SOUTHWEST AND WEST WINDS THIS AFTERNOON. WIND SPEEDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED BY LATE THIS AFTERNOON AND WILL CONTINUE INTO THE EVENING HOURS BEFORE WEAKENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND...ESPECIALLY NEAR EMPTY FARM FIELDS AND CONSTRUCTION AREAS. MOTORISTS ARE ADVISED TO USE EXTRA CAUTION. $$ CAZ032-033-042300- /O.EXT.KPSR.WI.Y.0024.080604T2000Z-080605T0700Z/ RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER... EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS... IMPERIAL...AND THE SALTON SEA 356 AM PDT WED JUN 4 2008 ...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT FOR IMPERIAL AND EASTERN RIVERSIDE COUNTIES... THE WIND ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT. A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT BASIN AND INTO NORTHERN ARIZONA TODAY. THIS WILL LEAD TO THE DEVELOPMENT OF VERY STRONG SOUTHWEST AND WEST WINDS THIS AFTERNOON. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED THIS AFTERNOON AND WILL CONTINUE THROUGH THE EVENING HOURS BEFORE WEAKENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND...ESPECIALLY NEAR EMPTY FARM FIELDS AND CONSTRUCTION AREAS. MOTORISTS ARE ADVISED TO USE EXTRA CAUTION. $$ CAZ030-042300- /O.EXT.KPSR.WI.Y.0024.080604T2000Z-080605T1200Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP 356 AM PDT WED JUN 4 2008 ...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM PDT THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM PDT THURSDAY. A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT BASIN AND INTO NORTHERN ARIZONA TODAY. THIS WILL LEAD TO THE DEVELOPMENT OF VERY STRONG SOUTHWEST AND WEST WINDS THIS AFTERNOON. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED THIS AFTERNOON AND WILL CONTINUE THROUGH THE EVENING HOURS. VERY STRONG WINDS WILL CONTINUE AFTER MIDNIGHT AND BECOME NORTHERLY BEFORE WEAKENING TOWARD MORNING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. MOTORISTS ARE ADVISED TO USE EXTRA CAUTION. $$ AZZ020-CAZ031-042300- /O.EXT.KPSR.WI.Y.0024.080604T2200Z-080605T0400Z/ LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE 356 AM MST WED JUN 4 2008 /356 AM PDT WED JUN 4 2008/ ...WIND ADVISORY NOW IN EFFECT FROM 3 PM MST /3 PM PDT/ THIS AFTERNOON TO 9 PM MST /9 PM PDT/ THIS EVENING FOR THE LOWER COLORADO RIVER VALLEY... THE WIND ADVISORY IS NOW IN EFFECT FROM 3 PM MST /3 PM PDT/ THIS AFTERNOON TO 9 PM MST /9 PM PDT/ THIS EVENING. A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT BASIN AND INTO NORTHERN ARIZONA TODAY. THIS WILL LEAD TO THE DEVELOPMENT OF VERY STRONG SOUTHWEST AND WEST WINDS THIS AFTERNOON. WIND SPEEDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED BY LATE THIS AFTERNOON AND WILL CONTINUE INTO THE EVENING HOURS BEFORE WEAKENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND...ESPECIALLY NEAR EMPTY FARM FIELDS AND CONSTRUCTION AREAS. MOTORISTS ARE ADVISED TO USE EXTRA CAUTION. $$ AJ
000 WWUS75 KPSR 042135 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 235 PM MST WED JUN 4 2008 CAZ032-033-050700- /O.CON.KPSR.WI.Y.0024.000000T0000Z-080605T0700Z/ RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER... EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS... IMPERIAL...AND THE SALTON SEA 235 PM PDT WED JUN 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT BASIN AND INTO NORTHERN ARIZONA TONIGHT. THIS WILL HELP TO CREATE VERY STRONG SOUTHWEST AND WEST WINDS THIS AFTERNOON...CONTINUING INTO THE EVENING HOURS. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED THROUGH THE EVENING HOURS BEFORE WINDS BEGIN TO DIMINISH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND...ESPECIALLY NEAR EMPTY FARM FIELDS AND CONSTRUCTION AREAS. MOTORISTS ARE ADVISED TO USE EXTRA CAUTION. $$ CAZ030-051200- /O.CON.KPSR.WI.Y.0024.000000T0000Z-080605T1200Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP 235 PM PDT WED JUN 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT BASIN AND INTO NORTHERN ARIZONA TONIGHT. THIS WILL HELP TO CREATE VERY STRONG SOUTHWEST AND WEST WINDS THIS AFTERNOON...CONTINUING INTO THE EVENING HOURS. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED THROUGH THE EVENING HOURS BEFORE SHIFTING TO THE NORTH AND GRADUALLY WEAKENING TOWARD MORNING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. MOTORISTS ARE ADVISED TO USE EXTRA CAUTION. $$ AZZ020>028-CAZ031-050400- /O.CON.KPSR.WI.Y.0024.080604T2200Z-080605T0400Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE... QUARTZSITE...SALOME...LAKE PLEASANT...MORRISTOWN...NEW RIVER... TONOPAH...BUCKEYE...WICKENBURG...CAREFREE...CAVE CREEK... CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA... PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GLOBE...MIAMI... SAN CARLOS...SUPERIOR...ALSO INCLUDING APACHE...BARTLETT... CANYON...HORSESHOE...ROOSEVELT...AND SAGUARO LAKES...SAN LUIS... SOMERTON...YUMA...FORTUNA FOOTHILLS...DATELAND...TACNA... WELLTON...GILA BEND...APACHE JUNCTION...CASA GRANDE...COOLIDGE... FLORENCE...BLYTHE 235 PM MST WED JUN 4 2008 /235 PM PDT WED JUN 4 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST /9 PM PDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST /9 PM PDT/ THIS EVENING. A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT BASIN AND INTO NORTHERN ARIZONA TONIGHT. THIS WILL HELP TO CREATE VERY STRONG SOUTHWEST AND WEST WINDS THIS AFTERNOON...CONTINUING INTO THE EVENING HOURS. WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH CAN BE EXPECTED THROUGH THE EVENING HOURS BEFORE WINDS BEGIN TO DIMINISH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND...ESPECIALLY NEAR EMPTY FARM FIELDS AND CONSTRUCTION AREAS. MOTORISTS ARE ADVISED TO USE EXTRA CAUTION. $$ ESTLE
000 WWUS75 KPSR 050117 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 617 PM MST WED JUN 4 2008 CAZ033-050700- /O.NEW.KPSR.DS.W.0002.080605T0117Z-080605T0400Z/ /O.CON.KPSR.WI.Y.0024.000000T0000Z-080605T0700Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO... GLAMIS...IMPERIAL...AND THE SALTON SEA 617 PM PDT WED JUN 4 2008 ...DUST STORM WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA... ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A DUST STORM WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. TRAINED WEATHER SPOTTERS NEAR THE COMMUNITY OF SALTON CITY...NEAR THE JUNCTION OF STATE ROUTES 78 AND 86...HAVE REPORTED VISIBILITY IN BLOWING DUST AND SAND BELOW ONE QUARTER MILE...AND A DUST STORM WARNING HAS BEEN ISSUED. AREAS IN THE WARNING INCLUDE SALTON CITY...IMPERIAL...CALIPATRIA...AND PORTIONS OF STATE ROUTES 86...78...115...AND INTERSTATE 8. STRONG AND GUSTY WEST WINDS WITH SUSTAINED WINDS SPEEDS ON THE ORDER OF 25 MPH WITH GUSTS IN EXCESS OF 45 MPH WILL CONTINUE THROUGH THE EARLY EVENING HOURS...BEFORE DIEING DOWN SOMEWHAT AFTER SUNSET. A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT TONIGHT. A DUST STORM WARNING IS ISSUED WHEN WINDS HAVE GENERATED LARGE AREAS OF BLOWING DUST OR BLOWING SAND THAT HAVE SUBSTANTIALLY REDUCED VISIBILITIES...TO 1/4 MILE OR LESS...RESULTING IN HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. BE READY FOR A SUDDEN DROP IN VISIBILITY TO NEAR ZERO. USE EXTRA CAUTION AND SLOW DOWN WHILE DRIVING...AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT CLOSE RANGE. IF YOU ENCOUNTER BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL. $$ AZZ020>028-CAZ031-050400- /O.CON.KPSR.WI.Y.0024.000000T0000Z-080605T0400Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE... QUARTZSITE...SALOME...LAKE PLEASANT...MORRISTOWN...NEW RIVER... TONOPAH...BUCKEYE...WICKENBURG...CAREFREE...CAVE CREEK... CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA... PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GLOBE...MIAMI... SAN CARLOS...SUPERIOR...ALSO INCLUDING APACHE...BARTLETT... CANYON...HORSESHOE...ROOSEVELT...AND SAGUARO LAKES...SAN LUIS... SOMERTON...YUMA...FORTUNA FOOTHILLS...DATELAND...TACNA... WELLTON...GILA BEND...APACHE JUNCTION...CASA GRANDE...COOLIDGE... FLORENCE...BLYTHE 617 PM MST WED JUN 4 2008 /617 PM PDT WED JUN 4 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST /9 PM PDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST /9 PM PDT/ THIS EVENING. A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT BASIN AND INTO NORTHERN ARIZONA TONIGHT. THIS WILL HELP TO CREATE VERY STRONG SOUTHWEST AND WEST WINDS THIS AFTERNOON...CONTINUING INTO THE EVENING HOURS. WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH CAN BE EXPECTED THROUGH THE EVENING HOURS BEFORE WINDS BEGIN TO DIMINISH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND...ESPECIALLY NEAR EMPTY FARM FIELDS AND CONSTRUCTION AREAS. MOTORISTS ARE ADVISED TO USE EXTRA CAUTION. $$ CAZ032-050700- /O.CON.KPSR.WI.Y.0024.000000T0000Z-080605T0700Z/ RIVERSIDE COUNTY/EASTERN DESERTS- INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER... EAGLE MTN...MIDLAND 617 PM PDT WED JUN 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT BASIN AND INTO NORTHERN ARIZONA TONIGHT. THIS WILL HELP TO CREATE VERY STRONG SOUTHWEST AND WEST WINDS THIS AFTERNOON...CONTINUING INTO THE EVENING HOURS. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED THROUGH THE EVENING HOURS BEFORE WINDS BEGIN TO DIMINISH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND...ESPECIALLY NEAR EMPTY FARM FIELDS AND CONSTRUCTION AREAS. MOTORISTS ARE ADVISED TO USE EXTRA CAUTION. $$ CAZ030-051200- /O.CON.KPSR.WI.Y.0024.000000T0000Z-080605T1200Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP 617 PM PDT WED JUN 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT BASIN AND INTO NORTHERN ARIZONA TONIGHT. THIS WILL HELP TO CREATE VERY STRONG SOUTHWEST AND WEST WINDS THIS AFTERNOON...CONTINUING INTO THE EVENING HOURS. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED THROUGH THE EVENING HOURS BEFORE SHIFTING TO THE NORTH AND GRADUALLY WEAKENING TOWARD MORNING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. MOTORISTS ARE ADVISED TO USE EXTRA CAUTION. $$
000 WWUS75 KPSR 050357 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 857 PM MST WED JUN 4 2008 CAZ033-050700- /O.EXP.KPSR.DS.W.0002.000000T0000Z-080605T0400Z/ /O.CON.KPSR.WI.Y.0024.000000T0000Z-080605T0700Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO... GLAMIS...IMPERIAL...AND THE SALTON SEA 857 PM PDT WED JUN 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...DUST STORM WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING... THE DUST STORM WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. THE DUST STORM WARNING FOR IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA WILL EXPIRE AT 9 PM PDT THIS EVENING. THE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. ALTHOUGH GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH THE EVENING HOURS...OBSERVATIONS ACROSS THE AREA HAVE INDICATED VISIBILITY IN BLOWING DUST AND SAND HAS IMPROVED AND IS EXPECTED TO REMAIN GREATER THAN ONE HALF MILE...WHILE CONTINUING TO IMPROVE THROUGHOUT THE EVENING HOURS. HOWEVER...SUSTAINED WINDS SPEEDS OF 25 TO 35 MPH...WITH GUSTS IN EXCESS OF 40 MPH...WILL CONTINUE UNTIL MIDNIGHT...AND THE WIND ADVISORY WILL REMAIN IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...WITH WINDS DIMINISHING SOMEWHAT AFTER THAT TIME. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ AZZ020>028-CAZ030-031-050700- /O.EXT.KPSR.WI.Y.0024.000000T0000Z-080605T0700Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE... QUARTZSITE...SALOME...LAKE PLEASANT...MORRISTOWN...NEW RIVER... TONOPAH...BUCKEYE...WICKENBURG...CAREFREE...CAVE CREEK... CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA... PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GLOBE...MIAMI... SAN CARLOS...SUPERIOR...ALSO INCLUDING APACHE...BARTLETT... CANYON...HORSESHOE...ROOSEVELT...AND SAGUARO LAKES...SAN LUIS... SOMERTON...YUMA...FORTUNA FOOTHILLS...DATELAND...TACNA... WELLTON...GILA BEND...APACHE JUNCTION...CASA GRANDE...COOLIDGE... FLORENCE...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP...BLYTHE 857 PM MST WED JUN 4 2008 /857 PM PDT WED JUN 4 2008/ ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MST /MIDNIGHT PDT/ TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT MST /MIDNIGHT PDT/ TONIGHT. A STRONG LOW PRESSURE SYSTEM AND ITS ASSOCIATED COOL FRONT WILL MOVE ACROSS NORTHERN AND CENTRAL ARIZONA THIS EVENING. SUSTAINED WINDS SPEEDS OF 25 TO 35 MPH...WITH GUSTS IN EXCESS OF 40 MPH...CAN BE EXPECTED AS THE FRONT MOVES THROUGH. THE WIND ADVISORY HAS BEEN EXTENDED UNTIL MIDNIGHT MST PDT TONIGHT...WITH WINDS DIMINISHING THEREAFTER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND...ESPECIALLY NEAR EMPTY FARM FIELDS AND CONSTRUCTION AREAS. MOTORISTS ARE ADVISED TO USE EXTRA CAUTION. $$ CAZ032-050700- /O.CON.KPSR.WI.Y.0024.000000T0000Z-080605T0700Z/ RIVERSIDE COUNTY/EASTERN DESERTS- INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER... EAGLE MTN...MIDLAND 857 PM PDT WED JUN 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. A STRONG LOW PRESSURE SYSTEM AND ITS ASSOCIATED COOL FRONT WILL MOVE THROUGH NORTHERN AND CENTRAL ARIZONA TONIGHT FOR SUSTAINED WIND SPEEDS OF 25 TO 35 MPH...GUSTS IN EXCESS OF 40 MPH...UNTIL MIDNIGHT PDT TONIGHT. A WIND ADVISORY REMAINS IN EFFECT FOR EASTERN RIVERSIDE COUNTY THROUGH MIDNIGHT...WITH WINDS SPEEDS DIMINISHING AFTER THAT TIME. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND...ESPECIALLY NEAR EMPTY FARM FIELDS AND CONSTRUCTION AREAS. MOTORISTS ARE ADVISED TO USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 3, 12:25 PM MST, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 3, 12:25 PM MST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PHOENIX AZ 1225 PM MST TUE JUN 3 2008 SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .UPDATE...UPDATED AVIATION DISCUSSION && .SYNOPSIS... A SERIES OF UPPER LEVEL DISTURBANCES WILL PUSH ACROSS OR JUST TO THE NORTH OF THE DESERT SOUTHWEST THE NEXT SEVEN DAYS. EACH ONE OF THESE WILL BE RESPONSIBLE FOR KICKING UP BREEZES...INCLUDING THE SYSTEM EXPECTED TO MOVE THROUGH ON WEDNESDAY. THIS SYSTEM WILL ALSO HELP TO LOWER AFTERNOON HIGH TEMPERATURES BY A FEW DEGREES ON THURSDAY. ANOTHER WARMING TREND WILL BE EVIDENT OVER THE UPCOMING WEEKEND... BUT ALL-IN-ALL TEMPERATURES WILL ONLY WARM BACK UP CLOSE TO SEASONAL NORMALS. && .DISCUSSION... DRY...POSITIVELY-TILTED UPPER LEVEL SHORTWAVE TRAVERSING ACROSS AZ TODAY WITH LITTLE NOTICEABLE AFFECT ON SENSIBLE WEATHER. TEMPS ARE OFF A FEW DEGREES COMPARED TO YESTERDAY AT PRESS TIME...BUT SOUNDINGS WOULD ARGUE THEY SHOULD CATCH UP DURING AFTERNOON HEATING. NOT MUCH HAS CHANGED REGARDING OUR THINKING WITH THE MUCH STRONGER SHORTWAVE SCHEDULED TO MOVE ACROSS TO OUR N ON WED/WED NIGHT. LATEST MOS FROM OUR WRN SITES WOULD ARGUE FOR WIND ADVISORY CO RIVER WWD LATE WED MORNING INTO WED EVENING. WILL LOOK FURTHER INTO THIS AS LATER MODEL DATA FILTERS IN AND MAKE ANY CHANGES IN AFTERNOON PKG. MEANWHILE...BEST COOLING APPEARS AS IF IT WILL HOLD OFF UNTIL THU...PERHAPS EVEN A FEW DEGREES UNDER WHAT WE ARE CURRENTLY CALLING FOR. COOLING WILL BE SHORT-LIVED AS MODELS AGREE STRONG WARMING WILL COMMENCE BY FRIDAY. NO UPDATES NEEDED TODAY. PREVIOUS DISCUSSION... TODAY...ELONGATED SHORT WAVE TROUGH AND ASSOCIATED VORT LOBE WILL SLIDE EASTWARD ACROSS THE FORECAST AREA TODAY. THE TROUGH WILL BRING DRIER AIR TO THE REGION ALONG WITH NEGLIGIBLE HEIGHT FALLS. NEUTRAL TEMPERATURE ADVECTION BELOW 700 MB WILL EQUATE TO HIGH TEMPERATURES ROUGHLY WHERE THEY WERE MON AFTERNOON...AROUND 101 DEGREES IN PHOENIX. WED...GFS HAS CAUGHT UP TO THE ECMWF WITH ITS DEPICTION OF A CLOSED MID-LEVEL LOW ACROSS THE GREAT BASIN. WED WILL BE THE WINDIEST DAY OF THE WEEK AS THE LOCAL PRESSURE GRADIENT TIGHTENS IN RESPONSE TO LEE CYCLOGENESIS TAKING PLACE ACROSS THE CENTRAL PLAINS. LATEST GFS SUGGESTS MIXING THROUGH ABOUT 750 MB WILL PRODUCE LATE AFTERNOON WIND GUSTS BETWEEN 25 AND 30 MPH IN THE GREATER PHOENIX AREA. THU...CYCLONIC FLOW IN THE WAKE OF THE SYSTEM WILL BE STEERED DOWN THE COLORADO RIVER VALLEY AND ACROSS THE AZ DESERTS...THOUGH WINDS WILL NOT BE NEARLY AS STRONG AS THOSE ON WED. MEANWHILE...SLIGHTLY COOLER AIR MASS WILL MOVE IN BEHIND THE LOW...WITH TEMPS FAILING TO REACH THE HUNDRED DEGREE MARK. FRI...ANOMALOUSLY HIGH 500 MB HEIGHTS (ASSOCIATED WITH A BUILDING SUBTROPICAL RIDGE) WILL TRANSLATE TO THE LOWER LEVELS IN THE FORM OF STRONG WARM ADVECTION. AFTER A BRIEF COOLDOWN THE DAY BEFORE...TEMPERATURES ARE EXPECTED TO RECOVER QUICKLY...WITH HIGHS LIKELY REACHING THE HUNDRED DEGREE MARK IN PHOENIX UNDER SUNNY SKIES. EXTENDED...MODELS IN GENERALLY GOOD AGREEMENT THAT CONDITIONS WILL REMAIN DRY WITH LITTLE TO NO CHANCE FOR PRECIPITATION. GFS APPEARS TO BE RELIABLE THROUGH ABOUT SUN-MON...WITH A WARMING TREND ADVERTISED THROUGH MON. MODELS DIVERGE SIGNIFICANTLY EARLY NEXT WEEK...THOUGH A SLIGHT COOLDOWN TUE SEEMS LIKE A GOOD BET WITH THE MAJORITY OF THE GUIDANCE SHOWING AN AREA OF LOW PRESSURE DEVELOPING ACROSS THE WESTERN CONUS. && .AVIATION... CLEAR SKIES AND LIGHT WINDS CONTINUE ACROSS ENTIRE AREA AT MID DAY. LATE AFTERNOON AND EVENING WINDS LIKELY TO PICK UP AND BECOME OCNLY GUSTY...WITH SOME GUSTS TO BE 20-25 KTS IN THE YUMA/BLYTHE/IMPERIAL AREA. LOOK FOR BREEZY CONDITIONS WEST OF THE LOWER COLORADO RIVER VALLEY THIS EVENING AND DURING THE OVERNIGHT HOURS. STRONGER WINDS...ASSOCIATED WITH UPPER TROUGH AND COLD FRONT WILL ARRIVE IN SOUTHEAST CALIF FIRST...THEN SPREAD INTO PHOENIX METRO AREA WEDNESDAY. EXPECT WIND SPEEDS OF 20 TO 30 KTS AHEAD OF THE FRONT...AND SOME AREAS OF LOWER VISIBILITY IN THE KIPL-KYUM-KBLH AREA DUE TO BLOWING DUST/SAND ON WEDNESDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... UPSWING IN WINDS ARRIVES TOMORROW AS A LOW PRESSURE SYSTEM MOVES INTO THE WESTERN STATES. HAVE HELD OFF ON ISSUING A FIRE WEATHER WATCH BECAUSE IT APPEARS THAT WINDS IN THE ARIZONA AND LOWER COLORADO RIVER VALLEY ZONES WILL BE JUST SHY OF CRITICAL THRESHOLDS...ALTHOUGH IT IS POSSIBLE THAT ISOLATED MOUNTAIN TOP LOCATIONS MAY REACH CRITERIA. WINDS WILL BE STRONGER OVER SOUTHEAST CALIFORNIA. HOWEVER...THE DURATION OF CRITICAL THRESHOLDS LOOKS LIKE IT WILL NOT BE QUITE LONG ENOUGH FOR A FIRE WEATHER WATCH. WINDS AT MOST PLACES WILL PEAK BETWEEN 4-8 PM...THOUGH SOUTHEAST CALIFORNIA MAY PEAK BETWEEN 5-10 PM. WINDS WILL NOT BE AS STRONG THURSDAY...THOUGH BREEZY TO LOCALLY WINDY CONDITIONS CAN BE EXPECTED OVER OVER MAINLY SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA WITH WINDS FAVORING NORTHWEST AND NORTH DIRECTIONS. LIGHT WINDS ARE EXPECTED FRIDAY WITH SOMEWHAT STRONGER WINDS OVER THE WEEKEND AND EARLY NEXT WEEK. THE LOW PRESSURE SYSTEM WILL BE DRY AND LEAD TO MODEST COOLING FOLLOWED BY GRADUAL WARMING. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...ESTLE/HIRSCH AVIATION...SIPPLE FIRE WEATHER...AJ
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 2:30 PM MST | Fire Weather Watch | PSR | Gila, La Paz, Maricopa, Pinal, Yuma | 15 hr |
Nearby
Wind Advisories in Arizona, 2008Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.